Thunderstorm Wind, Floyd
- When
- June 6, 8:09 PM EST
- Where
- Floyd County, Auxier
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 37.733, -82.767
Trees were blown down along Kentucky Highway 321.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Jun 6, 5:30 PM EST, 2 hours 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 630 PM EDT WED JUN 6 2001 THE ZONES WERE JUST UPDATED TO INCLUDE A FLASH FLOOD WATCH FOR PARTS OF EASTERN KENTUCKY. WHAT FOLLOWS IS THE DISCUSSION BY THE FORECASTER WHO COMPLETED THE ENTIRE AFTERNOON FORECAST PACKAGE. HAVE BEEFED UP THE WORDING IN STORMS APPROACHING FA AROUND THE OHIO RIVER AREA. INSTABILITY HAS INCREASED THERE AND THE BOUNDARY HAS BEEN LOCALLY ENHANCED BY SURFACE TROUGH AND OUTFLOW BOUNDARIES. SHEAR LOOKS MUCH BETTER TODAY COMPARED TO YESTERDAY. THESE STORMS COULD MEAN BUSINESS AND PRODUCE LOCALLY HEAVY AMOUNTS OF RAIN BESIDE THE CHANCE OF SEVERE WEATHER. FLASH FLOOD WATCH MAY BE COMING AS A RESULT. FRONT IS TO THE NORTH BUT WILL EVENTUALLY SAG SOUTH AND KEEP POPS IN THE FORECAST UNTIL FRIDAY. DIFFERENT FROM THE SWEEPING COLD FRONT FROM THE WEST FROM A FEW DAYS AGO. TWEAKED THE EXTENDED...BUT FOR THE MOST PART LOOKS ON TRACK. .JKL...FLASH FLOOD WATCH FOR PARTS OF NORTHEAST AND SOUTHEAST KENTUCKY TONIGHT...KYZ044-068-069-079-080-083>088-116. HEINLEIN
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-070100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 449 PM EDT WED JUN 6 2001 ...STRONG THUNDERSTORMS AND LOCALLY HEAVY RAINS POSSIBLE THIS EVENING FOR MUCH OF EASTERN KENTUCKY... A FRONT ALONG THE OHIO RIVER VALLEY HAS BEGUN TO DRIFT SOUTH. LINES OF THUNDERSTORMS DEVELOPING OVER CENTRAL KENTUCKY LATE THIS AFTERNOON WILL MOVE EAST INTO THE I-75 CORRIDOR BY 6 PM THIS EVENING. AS THE STORMS SPREAD ACROSS EASTERN KENTUCKY THROUGH THE EVENING...A FEW OF THEM COULD PRODUCE HAIL AND DAMAGING WINDS. ANOTHER CONCERN IS THAT MANY OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINS OF MORE THAN ONE INCH PER HOUR. NEARLY SATURATED GROUND IN MANY COUNTIES...ESPECIALLY IN FAR SOUTHEAST KENTUCKY...WILL MAKE THE AREA SUSCEPTIBLE TO FLASH FLOODING IN PLACES. SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS EVENING. PLEASE STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR UPDATES. SCHAUB
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON, KY
733 PM EDT WED JUN 6 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0703 PM MOUNT STERLING KY WIND DAMAGE
06/06/01 MONTGOMERY TREES DOWN AND BLOCKING
HIGHWAY 11S...SOUTH OF
MOUNT STERLING. REP6ORTED BY
LAW ENFORCEMENT
TRLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON, KY
851 PM EDT WED JUN 6 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0817 PM FLAT KY WIND DAMAGE
06/06/01 WOLFE 3 TREES BLOWN DOWN BY
THUNDERSTORM WINDS.
REPORTED BY OFF DUTY NWS
EMPLOYEE.
TRLThe Jackson,KY radar (KJKL), 51 km away, was scanning. The volume nearest the first event began at 01:08 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were blown down along Kentucky Highway 321.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2001Every state in 2001This day in weather historyWarnings in Kentucky, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5253233.